Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 4, 2017, 7:45 PM EDT for Telfair County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2017, 7:45 PM EDT (23:45 UTC)
- Expired
- Jun 4, 2017, 8:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Telfair County, GA
The radar
The Robins AFB radar (KJGX), 102 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.8 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
807
WWUS82 KFFC 042345
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
745 PM EDT SUN JUN 4 2017
GAZ110-111-050030-
Wheeler GA-Telfair GA-
745 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER AND SOUTHERN
TELFAIR COUNTIES UNTIL 830 PM EDT...
At 744 PM EDT...a line of strong thunderstorms extended from south
of China Hill to near the Horse Creek WMA, moving northeast at 20
mph.
HAZARD...Up to 40 mph wind, pea sized hail, frequent lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lumber City, Jacksonville, Towns, China Hill, Horse Creek Wma, Spring
Hill and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8309 3181 8314 3192 8308 3202 8276
3201 8260 3197 8254 3196 8257 3193 8259
3194 8260 3193 8261 3192 8268 3190 8269
3190 8270 3186 8278 3184 8279 3178 8289
3179 8290 3179 8298 3178 8301
TIME...MOT...LOC 2344Z 209DEG 16KT 3173 8256 3178 8285 3171 8311
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 3:00 PM EDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jun 4, 3:00 PM EDT, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 300 PM EDT Sun Jun 4 2017 .SHORT TERM /Tonight through Monday Night/... Moist is the word of the day which will likely be extended through the short term. 12z FFC sounding came in with a 1.64 PWAT value which puts us in the 90th percentile climatological and both SPC mesoanalysis this afternoon and GOES 16 derived total precipital water suggests values have increased through the day and are now 1.9 to 2.0 inches across the area. These higher values would put us above the daily max moving average and basically suggest very efficient rain producers with a potential for localized flash flooding. Unless there becomes a larger focus for storms...do not anticipate widespread flooding and am not issuing any watches attm as a result. Short term models are rather erratic with overall convective trends which is to be expected given the overall environment and lack of any low level focus. Used an ensemble blend approach for POP this afternoon/evening to try and distinguish rain cooled areas from heated up areas which seems to be working out well with convection firing in central GA and AL where the sun had a chance to come out early and SB CAPE values reached 3000 J/KG. Expect much of the activity to begin to wane after sunset but will still have showers around through the overnight period...could even see some fog develop in a few spots as well...particularly in the mountains of North GA. Short term models fairly gung ho on Monday with storms becoming more widespread by 17z and spreading across most of the warning area through the day. Front approaches from the north late Monday which may help become a focus for heavier rains and will need to be monitored. WPC has placed most of North GA in a Marginal risk for excessive rainfall today and almost all of the CWA in one for Monday. While overall QPF values don't appear that high..aoa 1.5 to 2.0 inches..the rainfall rates are what needs to be watched for flooding concerns. 30 .LONG TERM /Tuesday through Sunday/... Mainly only tweaks to the long term based on the latest guidance. The wet weather will be slow to exit Tuesday through Wednesday. BDL PREVIOUS DISCUSSION... Extended period begins wet, but dries quickly. Aforementioned cold front moving through the state Monday will keep pops high across the far south CWA Tuesday as the front exits the region. Extended models are in fairly good agreement that weak high pressure will build into the region behind the front, with nearly zonal flow over the area. Next system looks to approach the region Saturday, but with timing and synoptic differences in the long term models, have opted to keep pops minimal to none. Temperatures will see a gradual warming trend through the week, but even by Saturday will still only be in the mid 80s. Have generally gone with a blend of the model solutions for both highs and lows through the week. BDL && .AVIATION... 18Z Update... overall look at the forecast says off and on showers and thunderstorms through the period. Difficulty is in the timing and determining the most active periods within the taf cycle. Should see an uptick across Central GA west into AL this afternoon where that area has had a chance to heat up and avoid many of the clouds and rain from early this am. That activity should move back across metro sites and AHN this evening...and is somewhat advertised in short term models. Have kept tempo groups in at all sites for tsra although most of the activity should be in the form of shra. Given the rainfall intensities seen with the individual storms and the high moisture content...expect a temp reduction in vsby in any of the showers as well. Clouds will likely bounce around as well but will likely settle in between 020 and 030 generally speaking until tonight when cigs could get down to 010 in most locations as the boundary layer moistens below the inversion. Opted to put 015 in most sites overnight with a slow increase monday am but could get temporarily lower overnight. More showers and storms on tap Monday as a front approaches from the north...will likely be a similar day to today overall. Winds are the trickiest in this forecast as was expecting a switch to the SW during the afternoon today but that isn't happening as forecast. Will keep a SE component in metro sites through early evening before bringing around to the SW. //ATL Confidence...18Z Update... medium confidence on wind shift...weather timing...lower cigs overnight high confidence all other elements 30 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 83 67 80 / 70 90 80 60 Atlanta 69 81 68 79 / 60 90 80 60 Blairsville 63 77 62 76 / 60 90 70 50 Cartersville 68 81 66 79 / 70 90 80 50 Columbus 71 84 70 81 / 60 90 80 60 Gainesville 67 80 66 78 / 70 90 80 50 Macon 70 85 69 81 / 70 80 80 70 Rome 69 81 67 80 / 60 90 70 50 Peachtree City 68 82 67 79 / 70 90 80 60 Vidalia 72 86 71 83 / 50 90 70 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...30 LONG TERM....BDL AVIATION...30
Hazardous weather outlook, Jun 4, 5:06 AM EDT, 14 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 506 AM EDT Sun Jun 4 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 506 AM EDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected across portions of north and central Georgia this morning through this evening. Isolated storms could be strong with the main hazards being strong gusty winds, frequent lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There will be a chance of showers and thunderstorms Monday and Tuesday. Drier air will spread into Georgia on Wednesday and greatly diminish any thunderstorm potential through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 4, 5:22 PM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
522 PM EDT SUN JUN 4 2017
GAZ071-081>084-094-095-042215-
Peach GA-Wilkinson GA-Monroe GA-Bibb GA-Houston GA-Crawford GA-
Twiggs GA-
522 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR PEACH...SOUTHWESTERN WILKINSON...
SOUTHWESTERN MONROE...BIBB...NORTHEASTERN HOUSTON...CRAWFORD AND
TWIGGS COUNTIES UNTIL 615 PM EDT...
At 520 PM EDT...a line of strong thunderstorms extended from near
Roberta to Warner Robins to District Path, moving north at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail, frequent lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Fort Valley, Jeffersonville, Roberta, Irwinton, Warner Robins,
Centerville, Byron, Toomsboro, Danville, Allentown, Robins Air Force
Base, Marion, Tarversville, Lake Tobesofkee, Houston Lake,
Russellville, District Path, Powerville and Skipperton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3250 8372 3259 8407 3263 8406 3267 8410
3293 8408 3281 8364 3283 8309 3258 8323
3249 8342
TIME...MOT...LOC 2120Z 193DEG 11KT 3265 8400 3257 8370 3256 8335
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 4, 5:48 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
548 PM EDT SUN JUN 4 2017
GAZ071>074-082>084-042245-
Wilkinson GA-Washington GA-Baldwin GA-Monroe GA-Bibb GA-Jones GA-
Twiggs GA-
548 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WILKINSON...WESTERN
WASHINGTON...SOUTHERN BALDWIN...MONROE...NORTHERN BIBB...JONES AND
NORTHERN TWIGGS COUNTIES UNTIL 645 PM EDT...
At 546 PM EDT...a line of strong thunderstorms extended from
Culloden to Nicklesville, moving northeast at 25 mph.
HAZARD...40 mph wind, pea sized hail, frequent lightning and heavy
rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Forsyth, Gray, Irwinton, Gordon, Ivey, McIntyre, Toomsboro,
Payne, Payne City, Postell, Bradley, Wayside, Mountain Springs,
Griswoldville, Russellville, Wesleyan, Hebron, Arkwright and Collier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3279 8307 3282 8365 3291 8408 3293 8407
3293 8406 3295 8405 3295 8404 3299 8404
3313 8398 3297 8286
TIME...MOT...LOC 2146Z 219DEG 21KT 3283 8406 3271 8306
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 4, 6:10 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
610 PM EDT SUN JUN 4 2017
GAZ002>007-011-012-019-042300-
Chattooga GA-Gilmer GA-Whitfield GA-Catoosa GA-Walker GA-Gordon GA-
Murray GA-Floyd GA-Fannin GA-
610 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTOOGA...
NORTHWESTERN GILMER...WHITFIELD...SOUTHEASTERN CATOOSA...SOUTHEASTERN
WALKER...NORTHERN GORDON...MURRAY...NORTHERN FLOYD AND NORTHWESTERN
FANNIN COUNTIES UNTIL 700 PM EDT...
At 609 PM EDT...a line of strong thunderstorms extended from Big
Frog Mountain to Fort Mountain State Park and Subligna, moving east
at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail, frequent lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dalton, Calhoun, Chatsworth, Ellijay, Blue Ridge, Trion, Varnell,
Eton, Tunnel Hill, Cohutta, East Ellijay, Resaca, Crandall, Sumac,
Subligna, Jones Mill, Higdon, Redbud, Gregory and Lake Marvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3499 8423 3468 8444 3452 8481 3454 8539
3498 8496 3499 8491
TIME...MOT...LOC 2209Z 263DEG 11KT 3498 8454 3474 8465 3457 8524
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 4, 6:55 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT SUN JUN 4 2017
GAZ067-079-042345-
Meriwether GA-Talbot GA-
655 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MERIWETHER AND TALBOT
COUNTIES UNTIL 745 PM EDT...
At 654 PM EDT...a strong thunderstorm was near Talbotton, moving
north at 10 mph.
HAZARD...Up to 40 mph wind, frequent lightning, pea sized hail and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Talbotton, Manchester, Woodland, Pleasant Hill, Flint Hill, Olive
Branch and Po Biddy Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3288 8459 3287 8448 3286 8449 3285 8448
3286 8448 3285 8446 3283 8445 3282 8444
3283 8444 3283 8443 3268 8441 3263 8461
3278 8469 3282 8469
TIME...MOT...LOC 2254Z 162DEG 7KT 3273 8454
WIND...40MPHSpecial weather statement, Jun 4, 7:07 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
707 PM EDT SUN JUN 4 2017
GAZ001>005-007-011-012-050000-
Chattooga GA-Gilmer GA-Whitfield GA-Catoosa GA-Walker GA-Gordon GA-
Dade GA-Murray GA-
707 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHATTOOGA...WESTERN
GILMER...WHITFIELD...SOUTHERN CATOOSA...WALKER...NORTHERN GORDON...
SOUTHWESTERN DADE AND MURRAY COUNTIES UNTIL 800 PM EDT...
At 705 PM EDT...a line of strong thunderstorms extended from north
of Ellijay to south of Rising Fawn, moving east at 10 mph.
HAZARD...Up to 40 mph wind, frequent lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding especially in poor drainage areas as
well as rising water on creeks and streams.
Some locations in the path of these storms include
Dalton, Lafayette, Chatsworth, Ellijay, Trion, Eton, East Ellijay,
Resaca, Center Post, Subligna, Linwood, Cartecay, Villanow, Fort
Mountain State Park, Naomi, Rising Fawn, Carters, Tails Creek,
Ramhurst and Suttles Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3486 8462 3485 8442 3461 8438 3456 8506
3459 8507 3459 8511 3455 8513 3452 8551
3478 8557
TIME...MOT...LOC 2305Z 271DEG 7KT 3467 8553 3470 8465
WIND...40MPHSpecial weather statement, Jun 4, 7:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
745 PM EDT SUN JUN 4 2017
GAZ110-111-050030-
Wheeler GA-Telfair GA-
745 PM EDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER AND SOUTHERN
TELFAIR COUNTIES UNTIL 830 PM EDT...
At 744 PM EDT...a line of strong thunderstorms extended from south
of China Hill to near the Horse Creek WMA, moving northeast at 20
mph.
HAZARD...Up to 40 mph wind, pea sized hail, frequent lightning and
heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lumber City, Jacksonville, Towns, China Hill, Horse Creek Wma, Spring
Hill and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8309 3181 8314 3192 8308 3202 8276
3201 8260 3197 8254 3196 8257 3193 8259
3194 8260 3193 8261 3192 8268 3190 8269
3190 8270 3186 8278 3184 8279 3178 8289
3179 8290 3179 8298 3178 8301
TIME...MOT...LOC 2344Z 209DEG 16KT 3173 8256 3178 8285 3171 8311
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:35 PM EDT | Special Weather Statement | FFC | Polk | 25 min |
| Jun 4, 6:03 AM EDT | Special Weather Statement | FFC | Towns | 27 min |
| Jun 4, 7:30 AM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Jun 4, 12:44 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 46 min |
| Jun 4, 1:25 PM EDT | Special Weather Statement | FFC | Henry, Rockdale | 65 min |
| Jun 4, 1:49 PM EDT | Special Weather Statement | FFC | Crawford | 41 min |
| Jun 4, 1:58 PM EDT | Special Weather Statement | FFC | Greene, Morgan, Putnam | 47 min |
| Jun 4, 2:32 PM EDT | Special Weather Statement | FFC | Henry, Spalding | 43 min |
| Jun 4, 2:50 PM EDT | Special Weather Statement | FFC | Putnam | 40 min |
| Jun 4, 3:28 PM EDT | Flash Flood Warning | FFC | Jasper, Jones, Putnam | 6 hr |
| Jun 4, 3:49 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 5 hr |
| Jun 4, 3:57 PM EDT | Special Weather Statement | FFC | Butts, Lamar | 48 min |
| Jun 4, 4:12 PM EDT | Special Weather Statement | FFC | Harris | 48 min |
| Jun 4, 4:17 PM EDT | Special Weather Statement | FFC | Baldwin, Jones | 43 min |
| Jun 4, 4:41 PM EDT | Special Weather Statement | FFC | Houston | 49 min |
| Jun 4, 4:46 PM EDT | Special Weather Statement | FFC | Coweta | 44 min |
| Jun 4, 4:59 PM EDT | Special Weather Statement | FFC | Catoosa, Murray, Walker, Whitfield | 46 min |
| Jun 4, 5:04 PM EDT | Special Weather Statement | FFC | Lamar, Monroe, Upson | 41 min |
| Jun 4, 5:22 PM EDT | Special Weather Statement | FFC | Bibb, Crawford, Peach, Twiggs, Wilkinson | 53 min |
| Jun 4, 5:48 PM EDT | Special Weather Statement | FFC | Jones, Monroe, Wilkinson | 57 min |
| Jun 4, 6:10 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Murray, Whitfield | 50 min |
| Jun 4, 6:55 PM EDT | Special Weather Statement | FFC | Talbot | 50 min |
| Jun 4, 7:07 PM EDT | Special Weather Statement | FFC | Gilmer, Murray, Walker, Whitfield | 53 min |
| Jun 4, 7:37 PM EDT | Flash Flood Warning | FFC | Gordon, Murray | 6 hr |
| Jun 4, 7:52 PM EDT | Special Weather Statement | FFC | Cherokee | 38 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.